Hermite Multipliers on Modulation Spaces

  • Divyang G. Bhimani
  • Rakesh Balhara
  • Sundaram ThangaveluEmail author
Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 275)


We study multipliers associated to the Hermite operator \(H=-\varDelta + |x|^2\) on modulation spaces \(M^{p,q}(\mathbb R^d)\). We prove that the operator m(H) is bounded on \(M^{p,q}(\mathbb R^d)\) under standard conditions on m,  for suitable choice of p and q. As an application, we point out that the solutions to the free wave and Schrödinger equations associated to H with initial data in a modulation space will remain in the same modulation space for all times. We also point out that Riesz transforms associated to H are bounded on some modulation spaces.


Hermite multipliers Modulation spaces Wave and Schrödinger equations 


  1. 1.
    Bényi, A., Gröchenig, K., Okoudjou, K.A., Rogers, L.G.: Unimodular fourier multipliers for modulation spaces. J. Funct. Anal. 246(2), 366–384 (2007)MathSciNetCrossRefGoogle Scholar
  2. 2.
    Cordero, E., Nicola, F.: Metaplectic representation on Wiener amalgam spaces and applications to the Schrödinger equation. J. Funct. Anal. 254(2), 506–534 (2008)MathSciNetCrossRefGoogle Scholar
  3. 3.
    Feichtinger, H.G.: Modulation spaces on locally compact abelian groups, Technical Report, University of Vienna (1983)Google Scholar
  4. 4.
    Gröchenig, K.: Foundations of Time-Frequency Analysis. Birkhäuser Boston Inc., Boston, MA (2001)CrossRefGoogle Scholar
  5. 5.
    Jao, C.: The energy-critical quantum harmonic oscillator. Commun. Partial Differ. Equ. 41(1), 79–133 (2016)MathSciNetCrossRefGoogle Scholar
  6. 6.
    Hebisch, W.: Multiplier theorem on generalized Heisenberg groups. Colloq. Math. 65(2), 231–239 (1993)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Hebisch, W., Zienkiewicz, J.: Multiplier theorem on generalized Heisenberg groups. II. Colloq. Math. 69(1), 29–36 (1995)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Kato, K., Kobayashi, M., Ito, S.: Remarks on Wiener Amalgam Space Type Estimates for Schrödinger Equation, Harmonic Analysis and Nonlinear Partial Differential Equations, pp. 41–48. RIMS Kokyuroku Bessatsu, B33, Res. Inst. Math. Sci. (RIMS ), Kyoto (2012)Google Scholar
  9. 9.
    Herz, C., Rivière, N.: Estimates for translation invariant operators on spaces with mixed norms. Studia Math. 44, 511–515 (1972)MathSciNetCrossRefGoogle Scholar
  10. 10.
    Müller, D., Ricci, F., Stein, E.: Marcinkiewicz multipliers and multi-parameter structure on Heisenberg (-type) groups. II. Math. Z. 221(2), 267–291 (1996)Google Scholar
  11. 11.
    Müller, D., Stein, E.M.: On spectral multipliers for Heisenberg and related groups. J. Math. Pures Appl. 73(4), 413–440 (1994)Google Scholar
  12. 12.
    Ruzhansky, M., Sugimoto, M., Wang, B.: Modulation spaces and nonlinear evolution equations. In: Evolution Equations of Hyperbolic and Schrödinger Type. Progress in Mathematics, vol. 301, pp. 267–283. Birkhäuser/Springer Basel AG, Basel (2012)CrossRefGoogle Scholar
  13. 13.
    Sanjay, P.K., Thangavelu, S.: Revisiting Riesz transforms on Heisenberg groups. Rev. Mat. Iberoam. 28(4), 1091–1108 (2012)MathSciNetCrossRefGoogle Scholar
  14. 14.
    Schonbek, T.P.: \(L^p-\)multipliers: a new proof of an old theorem. Proc. Am. Math. Soc. 102(2), 361–364 (1988)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Thangavelu, S.: Lectures on Hermite and Laguerre Expansions. Mathematical Notes, vol. 42. Princeton University Press, Princeton (1993)Google Scholar
  16. 16.
    Thangavelu, S.: An Introduction to the Uncertainty Principle. Hardy’s theorem on Lie groups. Progress in Mathematics, vol. 217, Birkhäuser., Boston, MA (2004)CrossRefGoogle Scholar
  17. 17.
    Thangavelu, S.: Harmonic Analysis on the Heisenberg Group. Progress in Mathematics, vol. 159. Birkhäuser, Boston, MA (1998)CrossRefGoogle Scholar
  18. 18.
    Thangavelu, S.: Multipliers for Hermite expansions. Rev. Mat. Iberoam. 3(1), 1–24 (1987)MathSciNetCrossRefGoogle Scholar
  19. 19.
    Wang, B.X., Zhao, L., Guo, B.: Isometric decomposition operators, function spaces \(E_{p, q}^{\lambda }\) and applications to nonlinear evolution equations. J. Funct. Anal. 233(1), 1–39 (2006)MathSciNetCrossRefGoogle Scholar
  20. 20.
    Wang, B.X., Zhaohui, H., Chengchun, H., Zihua, G.: Harmonic Analysis Method for Nonlinear Evolution Equations I. World Scientific Publishing Co., Pte. Lt (2011)Google Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  • Divyang G. Bhimani
    • 1
  • Rakesh Balhara
    • 2
  • Sundaram Thangavelu
    • 2
    Email author
  1. 1.TIFR Centre for Applicable MathematicsBangaloreIndia
  2. 2.Department of MathematicsIndian Institute of ScienceBangaloreIndia

Personalised recommendations